The Michigan Mathematical Journal

Sharp estimate of the Ahlfors-Beurling operator via averaging martingale transforms

Oliver Dragičević and Alexander Volberg

Full-text: Open access

Article information

Michigan Math. J., Volume 51, Issue 2 (2003), 415-436.

First available in Project Euclid: 4 August 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.) 47G10: Integral operators [See also 45P05]


Dragičević, Oliver; Volberg, Alexander. Sharp estimate of the Ahlfors-Beurling operator via averaging martingale transforms. Michigan Math. J. 51 (2003), no. 2, 415--436. doi:10.1307/mmj/1060013205.

Export citation


  • K. Astala, T. Iwaniec, and E. Saksman, Beltrami operators in the plane, Duke Math. J. 107 (2001), 27--56.
  • R. Bañuelos and P. J. Méndez-Hernández, Space-time Brownian motion and the Beurling--Ahlfors transform, Indiana Univ. Math. J. (to appear).
  • R. Bañuelos and G. Wang, Sharp inequalities for martingales with applications to the Beurling--Ahlfors and Riesz transforms, Duke Math. J. 80 (1995), 575--600.
  • T. Iwaniec, Extremal inequalities in Sobolev spaces and quasiconformal mappings, Z. Anal. Anwendungen 1 (1982), 1--16.
  • F. Nazarov and A. Volberg, Heating of the Ahlfors--Beurling operator and the estimates of its norms, St. Petersburg Math. J. (to appear).
  • S. Petermichl, S. Treil, and A. Volberg, Why the Riesz transforms are averages of the dyadic shifts, Proceedings of the 6th harmonic analysis conference (El Escorial), Publ. Mat. (to appear).
  • S. Petermichl and A. Volberg, Heating of the Ahlfors--Beurling operator: Weakly quasiregular maps on the plane are quasiregular, Duke Math. J. 112 (2002), 281--305.
  • W. Rudin, Functional analysis, McGraw-Hill, New York, 1991.
  • J. Wittwer, A sharp estimate on the norm of the martingale transform, Math. Res. Lett. 7 (2000), 1--12.